I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Nipple Pain

User
Posted 09 Oct 2017 at 20:23

Hi, this is my first post. I had 37 sessions of radiotherapy for prostate cancer the last of which was on 25 July.  Since then I have been left with very sore nipples and when I mentioned this to my doctor he just shrugged and said I suppose that you can rub cream on them! Not the answer I was expecting! I have done but they are as sore as ever! I have tried looking for help online but drawn a blank. Has anyone on here suffered with the same complaint and if so were you able to get it treated?

 

Thanks

User
Posted 10 Oct 2017 at 08:43

Hello Humboldt and welcome

Can't help with the query so hopefully bumping you so somebody will see your question.

Best wishes

We can't control the winds - but we can adjust our sails
User
Posted 10 Oct 2017 at 09:09

Hi Humboldt,

I can't help with any comparable experience but I do remember the ointment Kamillosan being fabulous for sore nipples during pregnancy..

Hopefully someone with more relevant experience will be along.

Best wishes

Clare

User
Posted 10 Oct 2017 at 09:12
Have checked with my husband, he says that they were a bit sensitive but definitely not sore
User
Posted 10 Oct 2017 at 09:56

I've suffered notably from sore nipples and breast pain, but also had Bicalutimide to go with the RT. TO counter it, the onco gave me RT to both breasts, but it seems it wasn't that effective. Latest suggestions are Ibuprofen gel (sticky chest!) or Tamoxifen 20mg daily. As you don't mention any ongoing HT, seems that Ibuprofen gel might be worth a punt.

User
Posted 11 Oct 2017 at 00:26

I think sore nipples (and enlarged breasts where applicable) is more usually attributed to the HT which is often given along with RT rather than from radiation itself. In fact one thing to help combat increased/sore breasts is a shot of radiation to them. Not sure whether this applies to just sore nipples though. Ask the secretary of your oncologist to obtain an opinion.

Barry
User
Posted 11 Oct 2017 at 09:56
Humboldt

I had 33 sessions of salvage RT, finishing in may this year, I did not have HT and did not suffer with any symptoms you describe.

I was given the number for a "late effects team" should I encounter any issues.

Thanks Chris

User
Posted 19 Oct 2017 at 05:10

Hi Humbolt,
I’ve experienced your symptoms quite badly after being prescribed Bicalutimide. I told the oncologist they felt like they were about to explode and was given Tamoxifen once a week which has helped a lot. Recently, I have stopped taking it and although the nipple pain has returned, it’s nowhere as bad as it was. I seem to be developing larger breasts but have put on a bit of weight so I’m not sure if that is the increased weight or cessation of the Tamoxifen. I’m monitoring the situation and will go back to the Tamoxifen if I think that is the cause.
Hope this helps
Jim

User
Posted 19 Oct 2017 at 10:36
Is it on the actual nipple or behind the nipple?

My OH recently had breast pain when the area was pushed and after mammograms and ultrasound it was diagnosed as gynecomastia.

His pain was in a swelled area behind the nipple.

Apologies - this is a bit rushed but I can check back in later.

Alison

User
Posted 15 Jul 2018 at 04:22

Finished radiation treatment 5 months now ,nibble and behind the nipples are sore especially when I press on the nipples,  My doctor reckons it will go eventually,so here hoping. 

User
Posted 15 Jul 2018 at 11:24

I finished 33 radiotherapy sessions a few weeks ago.  I do have nipple pain but I always assumed that was down to Bicalutimide.  I take 20mg Tamoxifen weekly to manage the breast tenderness.  It will be interesting to see what happens as time passes.

As an aside, my pubic hair has all but fallen out and the hair on my back and chest is going too.

Ulsterman

 
Forum Jump  
©2018 Prostate Cancer UK